Sunday, December 4, 2022

Advil Sinus And Cold Medicine

Can Advil Cold & Sinus Cause Any Cardiovascular Side Effects

60 Second Product Review, Advil Cold & Sinus

Cardiovascular side effects in Advil Sinus users are rare, occurring in roughly 1-3% of patients. Symptoms include swelling of fingers and toes, high blood pressure and peripheral edema. Research shows that a chief ingredient of Advil Cold & Sinus, pseudoephedrine, may increase the severity of previous hypertension issues. Pseduophedrine may also be responsible for additional cardiovascular side effects such as coronary artery spasm and chest pain.

Find out whether you are predisposed to heart arrhythmias, as Advil Cold & Sinus is known to increase the likelihood of future incidents of arrhythmia in a small percentage of patients.

How Does Advil Cold And Sinus Work

Treatment Options

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

Best Cold Medicine For Runny Nose

A runny nose is how the body reacts to the inflammation and irritation that a cold virus is causing in the nasal passages.

If you take a decongestant for a runny nose, your symptoms may get better if you have congestion. But, a decongestant may cause undesirable effects as well, such as raising your blood pressure or making your nose and throat feel too dry.

Thats why diphenhydramine might be better for drying up a runny nose if you do not feel too congested. Diphenhydramine is an antihistamine, which means it reduces your bodys natural reaction to irritants and pathogens, which may help if your runny nose is because your body is releasing histamines. Benadryl also might make you drowsy, which is why its best to take this medication at bedtime.

Don’t Miss: Best Antibiotic For Uti And Sinus Infection

Rinse With A Neti Pot And Saline Solution

Although these teapot-shaped devices may seem like the latest trend in alternative medicine, the neti pot is anything but new. Used for centuries by yoga and Ayurvedic practitioners in India, nasal irrigation is a gentle and effective way to clear the nasal passages of mucus and allergens. Trying any method that delivers salt water to the nose is a good way to start relieving congestion, says Stringer.

To use this natural remedy, fill the neti pot with a saline solution made of warm water and salt, then insert the spout into one nostril while you tilt your head to the other side, allowing the solution to flow up into your nasal passage and then out the other nostril. When making the saline solution, pharmaceutical grade salt is recommended.

Neti pots are generally inexpensive theyre available in health food stores for around $10 to $20 and research shows that they work well to relieve congestion. Researchers at the University of Michigan in Ann Arbor, who studied adults with chronic nasal and sinus problems, found that people treated with nasal irrigation had greater improvement of symptoms over two months than those treated with saline sprays.

In addition, researchers in China found that nasal irrigation with saline reduced the need for steroid sprays in children with allergies. Neti pots are safe to use on a daily basis.

Also Check: Dental Implant And Sinus Lift

Who Should Not Take Advil Cold & Sinus Medication

Advil Cold &  Sinus Daytime &  Nighttime Convenience Pack

If you are particularly sensitive to, or have a history of allergic reactions to the active ingredients in Advil Cold & Sinus consult first with your doctor before taking it. Those who have recently undergone heart surgery should call a doctor before taking the medication. Pregnant women or women who are breast-feeding should talk to their doctor before taking Advil Cold & Sinus.

Your Safety First

Those with certain medical conditions should avoid taking Advil to treat sinus infections, particularly those who suffer from liver disease, heart disease, severe high blood pressure, Raynauds Syndrome, Crohns disease, or angioedema syndrome. If you are a smoker, you may also be an increased risk of suffering from both mild and severe side effects.

Note: This article does not contain an exhaustive list of side effects, as every medication includes adverse symptoms that have not yet been reported. Be sure to contact your primary care physician if you experience any abnormal side effects, and report them to the Food and Drug Administration. Call 911 if you have severe side-effects.

Recommended Reading: Hidradenitis Suppurativa Sinus Tract Formation

Stop Use And Ask A Doctor If

you experience any of the following signs of stomach bleeding:
have bloody or black stools
have stomach pain that does not get better
you have symptoms of heart problems or stroke:
weakness in one part or side of body
fever gets worse or lasts more than 3 days
nasal congestion lasts for more than 7 days
symptoms continue or get worse
redness or swelling is present in the painful area
you get nervous, dizzy, or sleepless
any new symptoms appear

Getting Rid Of A Sinus Infection Without Antibiotics

How can I get rid of a sinus infection without antibiotics? Here are a few non-antibiotic treatment options you might consider:

  • Over the Counter Remedies: Certain OTC medications can relieve the symptoms, which in turn helps your sinuses to heal. Ibuprofen or acetaminophen can be helpful in managing symptoms during your recovery time. Some people also find it beneficial to use antihistamine medications to reduce congestion and post-nasal drip.
  • Sinus Rinses: If you are experiencing nasal congestion, it can be helpful to clear the sinuses. Not only does this treatment reduce your symptoms, but it changes the sinus environment to reduce the risk of infection development. Sinus rinses can be done with OTC saline solutions or prescription products. Or, you can try an at-home treatment using a neti pot and sterile water.
  • Herbal Remedies: Aromatherapy or herbal tea can be another solution to reduce your symptoms of a sinus infection. Some patients find it soothing to smell eucalyptus or peppermint, which helps to clear the upper respiratory tract. Try adding a few drops of essential oil into your humidifier to spread the scent in the air.
  • If you find that these at-home sinus infections dont work, then it might be time to talk to a doctor for medical treatment.

    You May Like: How To Unclog Ears With Sinus Infection

    When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

    In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

    This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

    GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

    * This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

    Coricidin Decongestant Free Cold And Flu

    Advil Cold and Sinus Commercial 2002

    Patients with heart problems such as atrial fibrillation or hypertension should avoid medications containing decongestants, which often have a label ending in -D,. Dr. Moreno adds that typically, these medicines include pseudoephedrine or phenylephrine which may cause an increase in blood pressure and heart rate. If you do have any cardiac problems, you should certainly see your physician before using any over-the-counter medicines. However, they are likely to prescribe Coricidin Decongestant-Free Cold and Flu, the flu and cold medicine designed especially for individuals with these kinds of prior problems. It depends on chlorpheniramine and acetaminophen to treat symptoms such as sneezing, runny nose, headache, fever, and body pains and aches.

    There are many efficient cold and flu medicines available in the market, which makes selecting a top choice though. Mucinex, on the other hand, wins the top spot owing to overwhelming consumer ratings and pharmacist endorsements as to the most effective and non-drowsy flu and cold medicine. Mucinex products are distinguished by their active component guaifenesin, responsible for thinning the mucus and efficiently relieves chest congestion.

    Things to Look for in a Good Cold Medicine

    There is no such thing as universal cold medicine. Before selecting a medicine, there are several things to consider.

    Recommended Reading: Can Allergy Shots Cause Sinus Infections

    How Does This Medication Work What Will It Do For Me

    This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

    This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

    Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

    Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

    Ibuprofen Comparative Tolerability In A Large

    In the PAIN study, published in Clinical Drug Investigation, overall tolerability of ibuprofen was:2,3

    • Statistically equivalent to that of acetaminophen
    • Superior to that of ASA

    This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen and for difference with ASA.2,3*

    ASA = acetylsalicylic acid GI = gastrointestinal.* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

    Also Check: Best Over The Counter Allergy Sinus Medication

    What Should I Watch For While Using This Medication

    Tell your doctor or health care provider if your symptoms do not start to get better or if they get worse. See your doctor if fever, pain, or nasal congestion gets worse or lasts more than 3 days.

    If this medicine makes it hard for you to sleep, try taking the dose earlier in the day. If you still have trouble sleeping stop taking this medicine and see your doctor.

    Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many non-prescription medicines contain aspirin, ibuprofen, or naproxen. Always read labels carefully.

    This medicine can cause serious ulcers and bleeding in the stomach. It can happen with no warning. Smoking, drinking alcohol, older age, and poor health can also increase risks. Call your health care provider right away if you have stomach pain or blood in your vomit or stool.

    This medicine does not prevent a heart attack or stroke. This medicine may increase the chance of a heart attack or stroke. The chance may increase the longer you use this medicine or if you have heart disease. If you take aspirin to prevent a heart attack or stroke, talk to your health care provider about using this medicine.

    Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.

    This medicine may make it more difficult to get pregnant. Talk to your health care provider if you are concerned about your fertility.

    What Is This Medication

    ADVIL COLD, SINUS, FLU EX

    IBUPROFEN PSEUDOEPHEDRINE is a combination of a non-steroidal anti-inflammatory drug and a decongestant. It is used to treat the aches and pains, congestion, and fever of the common cold, flu, or sinus problems.

    This medicine may be used for other purposes ask your health care provider or pharmacist if you have questions.

    COMMON BRAND NAME: Advil Cold and Sinus, Advil Flu and Body Ache, Dristan Sinus, Motrin Cold and Sinus, Motrin Sinus Headache

    Also Check: When To See Doctor About Sinus Infection

    Managing A Cold With Hypertension

    If you cant take a decongestant because of high blood pressure, there are other ways to reduce your cold or allergy symptoms:

    • Take Coricidin HBP, which is free of decongestants

    • Drink plenty of fluids including water, juice, tea and soup to prevent dehydration and clear mucus from your lungs

    • Take a pain reliever such as Tylenol or Motrin for fever, sore throat, body aches and headache

    • Flush your sinuses with a saline spray to relieve nasal congestion

    • Soothe a sore or scratchy throat with lozenges

    • Use a vaporizer or humidifier if necessary to boost humidity

    • Get plenty of rest

    • Return to your doctor after five to seven days to make sure youre on the road to recovery

    What May Interact With This Medication

    Do not take this medicine with any of the following medications:

    This medicine may also interact with the following medications:

    This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

    Read Also: How To Stay In Sinus Rhythm After Cardioversion

    Advil Cold & Sinus Interactions:

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    When To Use Advil Cold & Sinus

    Advil Sinus Congestion & Pain

    Nasal and sinus congestion are symptoms of the common cold or flu. The decongestant in Advil Cold & Sinus relieves congestion to help relieve your stuffy nose and ibuprofen relieves pain. Advil Cold & Sinus is a safe, non-prescription drug that can be used by people 12 years and older. Its available behind the pharmacy counter at your local drugstore or grocery store. As with all medications, make sure to read all directions to ensure the proper usage and if you have any concerns, consult your physician.

    Read Also: How To Take Amoxicillin For Sinus Infection

    Advil Sinus Congestion & Pain Reliever Coated Tablets

    One of the main complications that come hand in hand with sinus congestion is the pain. The increase of pressure due to accumulated mucus can make it difficult to breathe and pave the way for throbbing headaches. Because of this common symptom combination, Advil Sinus Congestion and Pain Reliever has been dubbed the best medicine for sinus pressure because it targets both pain and congestion effectively.

    The main ingredient this formulation uses for decongestion is phenylephrine HCl, which works to reduce mucus production to stop congestion from persisting. It also encourages the body to expectorate phlegm so that the airways can be cleared of congestion. Aside from this function, Advil Sinus Congestion and Pain Reliever also targets pain with ibuprofen. So while the product works to resolve the cause of sinus pressure, it also temporarily addresses any acute pain you might experience for fast and immediate relief.

    Also Check: What Helps Jaw Pain From Sinus Infection

    Interactions With Thyroid Medications

    Hypothyroidism is managed with a synthetic form of thyroxine called levothyroxine, available under the brand names Synthroid or Levothroid.

    People may be at increased risk of cardiovascular side effects if they take pseudoephedrine or phenylephrine and levothyroxine. This could be especially dangerous for someone who has preexisting heart disease.

    Regardless of the type of thyroid disorder you have, whether you take medication to treat it, or happen to have a heart condition as well, its best to err on the side of caution before taking a decongestant for a cold or flu and speak with your healthcare provider.

    Recommended Reading: Otc Remedies For Sinus Infection

    Advil Sinus Congestion & Pain

    Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

    Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

    Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

    • Temporarily relieves these symptoms associated with the common cold or flu:

    Popular Articles
    Related news